If the medicine doesn't help there is your answer. I don't know about your back/nerve problems. They have doctors who specialize in backs. My mother went to a huge back clinic. We live in the northeast. Everything is connected in the head and is done through the brain - muscles, nerves, everything. The doctors told me that I was nutsy thinking that my eye problems were from the PD, but sure enough - I found on the internet that eyes to focus require dopamine - who doesn't get enough dopamine - Me because I have PD. Good luck. And I will be glad if you find out you don't have PD and hopefully, your back is fixable.View Thread
I have pd and I have had experiences in my upper back and I know on another website people have shared what they also describe as feelings of electric shocks going through their backs and sometimes legs. I think it is part of a feeling that comes with the rigidity in the muscles. It is like spasms. So what your mother is saying that she feels makes sense to me. The spasms or electric shock feelings do not hurt although the rigidity that comes with it can be very painful - the rigidity is like my neck and/or back is like a big hard knot. If it is in my leg - my whole leg feels like a big hard knot. .View Thread
It is great that only 2 tablets daily is the answer to your problems!!! I take 6 tablets daily plus a patch and azilect. I have seen where many doctors allow patients to take the meds in any dose size as long as it winds up being the total dose for the day. If you want to try (and I have heard of people just taking one pill a day) take maybe 1-1/2 or 1 pill a day I would ask your Neuro if you can wean yourself to 1-1/2 or 1 pill a day and see how that works. I certainly know how my medication affects me and I need a dr. who is willing to work with me on my medications. I usually want less meds too and it always seems to turn out that my neuro is right with the amount I need but she always lets me take it how I want first and if it doesn't work I try it her way. LOL I work and commute to NYC so I need to be close to symptom free and the meds really do work for me. Isn't wonderful how the sinemet clears up our cognitive issues as well as the physical. My PD makes me very anxious and fearful but the sinement takes the fear a way. A lot of people have drs. that let them kind of take the amount of sinemet they want as long as it is less than instead of more than they prescribe. I go on another support group that talks about meds all of the time. it is called daily strength. If less doesn't work you can always go back to the dose prescribed.View Thread
Hi, I feel your fear and confusion. I had to take over my mother's life because of Alzheimer and vascular dementia and it is really scary to get into another person's personal business and discuss things that have an impact and possibly chance her life and lifestyle. I found thought that it has to be done. My mother was ill and she was in denial and she had started getting in trouble. I would always have a conversation with my mother before we went to the doctors about what I wanted to discuss with the doctor. Even though she didn't like my questions, she wasn't shocked when I asked them. Also she was able to give me her input on what I wanted to discuss prior to the doctor's visit which was very helpful to the both of us. Good luck.View Thread
One way to find out if you really have PD is to start taking the medicine and if it relieves the symptoms that means you have PD. Even if you decide on not taking the meds right now you can wean back off. The best thing to do is go to a neurologist or the dr. that diagnosed you and ask for the meds to see if it relieves your symptoms.View Thread
Hi, I'm not going to start worrying yet. I think Dr. Stacy usually goes on a long extended vacation at the end of August. We will probably hear from him a week or so after Labor Day weekend. Maybe he misses us and it will be sooner!!! lol Dr. Stacy, I hope you had a great vacation!! Have a nice extended weekend you guys. I will be gone for a week myself. Going to visit my mother. Enjoy!!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.